Wednesday, June 26, 2013

Say Goodbye to Tarceva

As of last Monday Jimmy was taken off his lung cancer medication Tarceva.  Jimmy experienced too many bad side effects in the first week culminating with a blood clot in his leg.  The dangers to him far outweighed the possible benefits of this drug that he only took for two weeks.  He was getting worse and his quality of life was awful and getting worse by the day.  It was a mutual decision between Jimmy and his oncologist to stop taking his daily dose of Tarceva 100 MG.

Today Jimmy is starting to feel some better.  The swelling of his leg has gone down by 50%, so I'm assuming that the blood clot is dissolving.  The rest of his symptoms are getting slowly better, but he is still having trouble breathing especially when the air is heavy, hot and humid.  He tires easily and now needs a daily afternoon nap.  This may change once all the drugs are out of his system.  By drugs, I mean the main pill, plus all the drugs taken to fight off the horrible side effects.  If Jimmy can just get back to where he was 3 weeks ago, we will all be happy.  Prayers and positive thinking can do wonders and I am asking everyone for both.

1 comment: said...

OK, A nice Bull Riding prayer and a top prospect for Kentucky Basketball plus a overall good feeling for Jimmy and Sandy. Amen